Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can hypertension along with elevated cholesterol levels and headaches be treated?

I ve been suffering High blood pressure (BP) for several years now along with High Cholesterol too. I ve been taking Losartan Potassium 100mg and it has controlled my , Until a bit over 2 weeks now my Blood Pressure has been on the pretty high side 160/101 which is causing me headaches. I went in to see my doctor about my concerns and he added Hydrochlorothiazide HCTZ 12.5mg in addition to the Losartan Potassium 100mg; both medications together have taken my BP down to 138/94. However, my BP goes back up after a few hours. I happened to be in the hospital on Friday into Saturday morning for the birth of my Grandson and my pressure shot up while I was there to 164/107 and a Headache to follow. I went into the ER at the Hospital, they did a CT scan, EKG & Blood work all of which was normal; they could not explain why it was happening. They gave me 0.2mg Clonidine & Tylenol and my pressure went down to 132/82 there about. I contacted my doctor the next day about the results and I was advised to take another Hydrochlorothiazide HCTZ 12.5mg, it s a low dose so I can take it more often when needed if my BP goes up again . I have been doing everything the doctor & hospital has told me. I have a pretty good diet fresh fruits, salads, low carbohydrates, very low sodium and I drink plenty of water, about 60+ozs a day, I have changed from regular coffee to decaffeinated last Thursday as well. Does anyone have any suggestions PLEASE, I m afraid that something bad is going to happen to me where I won t wake up if I go to sleep! Thank you in Advance Melanie
Mon, 25 Jun 2018
Report Abuse
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

* As per my clinical experience, the above mentioned condition is due to underlying stress and anxiety associated giving high BP and head ache.
* The high cholesterol must be evaluated in parameters of metabolic conditions and manage in accordance to that.
* My guidelines for stress control

- Deep breathing exercises, YOGA
- Meditations
- Walking in fresh air
- Sound regular sleep of 8 hours
- Keep blood sugar, cholesterol, body weight under control
- Avoid smoking, alcohol if using

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My name is Mr. H.L.Chiang. Previously my former doctor (private doctor) prescribed me to take Banbaxy Storvas 20, Olmesartan Medoxomil 20mg &...